Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 22, NWS New Orleans, LA

February 10, 2013Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this tornado warning at Feb 10, 2013, 4:37 PM CST for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2013, 4:37 PM CST (22:37 UTC)
Expired
Feb 10, 2013, 5:15 PM CST
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 10, 11:10 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 526 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
526 m²/s²
0-3 km storm-relative helicity
760 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WFUS54 KLIX 102237
TORLIX
LAC105-117-MSC113-147-102315-
/O.NEW.KLIX.TO.W.0022.130210T2237Z-130210T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 PM CST SUN FEB 10 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 515 PM CST

* AT 432 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOUNT
  HERMAN...OR 15 MILES NORTHWEST OF FRANKLINTON...MOVING NORTHEAST AT
  45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TYLERTOWN AND DEXTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN
MISSISSIPPI.

&&

LAT...LON 3123 9002 3118 9002 3117 9000 3114 9000
      3114 8994 3108 8991 3108 8984 3107 8983
      3106 8983 3086 9035 3101 9046 3125 9004
TIME...MOT...LOC 2237Z 239DEG 38KT 3098 9031

$$
3 follow-up statements
216 
WWUS54 KLIX 102246
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CST SUN FEB 10 2013

LAC105-117-MSC113-102256-
/O.CAN.KLIX.TO.W.0022.000000T0000Z-130210T2315Z/
PIKE MS-WASHINGTON LA-TANGIPAHOA LA-
446 PM CST SUN FEB 10 2013

...THE TORNADO WARNING FOR SOUTHEASTERN PIKE COUNTY...AND NORTH
CENTRAL TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3123 9002 3118 9002 3117 9000 3114 9000
      3114 8994 3108 8991 3108 8984 3106 8983
      3101 8998 3101 9026 3112 9026 3125 9004
TIME...MOT...LOC 2246Z 237DEG 33KT 3104 9023

$$

MSC147-102315-
/O.CON.KLIX.TO.W.0022.000000T0000Z-130210T2315Z/
WALTHALL MS-
446 PM CST SUN FEB 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR WALTHALL
COUNTY...

AT 445 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF TYLERTOWN...OR 14 MILES
NORTHWEST OF FRANKLINTON...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TYLERTOWN BY 455 PM CST...
  DEXTER BY 505 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN
MISSISSIPPI.

&&

LAT...LON 3123 9002 3118 9002 3117 9000 3114 9000
      3114 8994 3108 8991 3108 8984 3106 8983
      3101 8998 3101 9026 3112 9026 3125 9004
TIME...MOT...LOC 2246Z 237DEG 33KT 3104 9023

$$
617 
WWUS54 KLIX 102258
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 PM CST SUN FEB 10 2013

MSC147-102315-
/O.CON.KLIX.TO.W.0022.000000T0000Z-130210T2315Z/
WALTHALL MS-
458 PM CST SUN FEB 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR WALTHALL
COUNTY...

AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED NEAR TYLERTOWN...OR 16 MILES NORTH OF
FRANKLINTON...MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN
MISSISSIPPI.

&&

LAT...LON 3123 9002 3118 9002 3117 9000 3114 9000
      3114 8994 3108 8991 3108 8984 3106 8983
      3101 8998 3101 9026 3112 9026 3125 9004
TIME...MOT...LOC 2258Z 240DEG 41KT 3110 9009

$$
400 
WWUS54 KLIX 102310
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CST SUN FEB 10 2013

MSC147-102319-
/O.EXP.KLIX.TO.W.0022.000000T0000Z-130210T2315Z/
WALTHALL MS-
510 PM CST SUN FEB 10 2013

...THE TORNADO WARNING FOR WALTHALL COUNTY WILL EXPIRE AT 515 PM
CST...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED EAST OF 
WALTHALL COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3123 9002 3118 9002 3117 9000 3114 9000
      3114 8994 3108 8991 3108 8984 3106 8983
      3101 8998 3101 9026 3112 9026 3125 9004
TIME...MOT...LOC 2309Z 240DEG 41KT 3116 8996

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 10, 4:36 PM CST, 1 minute earlier.

Area forecast discussion, Feb 10, 4:36 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CST SUN FEB 10 2013

.SYNOPSIS...

LOW PRESSURE OVER IOWA WITH COLD FRONT TO NEAR LAKE CHARLES. LINE
OF CONVECTION TRYING TO STRETCH EAST-WEST FROM LAKE CHARLES TO
JUST SOUTH OF MERIDIAN...AS CONVECTION APPEARS TO BE OUTRUNNING
ANY UPPER SUPPORT. MOST SIGNIFICANT CONVECTION HAS REMAINED TO THE
NORTH OF INTERSTATE 12 WHERE TORNADO WATCHES ARE IN EFFECT.
TEMPERATURES ARE GENERALLY IN THE MIDDLE 70S WITH DEW POINTS IN
THE UPPER 60S. LIX 18Z SOUNDING HAD SOME MARINE LAYER
MODIFICATION...WHILE THE LCH SOUNDING WAS UNAFFECTED WITH CAPES
AROUND 2000. PLENTY OF HELICITY IN EITHER CASE. LCH SOUNDING
LIKELY MORE REPRESENTATIVE OF CONVECTION IN WATCH AREA...LIX
SOUNDING MORE REPRESENTATIVE OF AIRMASS SOUTH OF LAKE
PONTCHARTRAIN.

&&

.SHORT TERM...

FRONTAL BOUNDARY WILL BECOME STATIONARY OVER THE CWA...MOST LIKELY
NEAR THE COAST BY MORNING. WEAK IMPULSES MOVING ALONG THE FRONT
WILL PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS MONDAY...WHILE
WAITING ON THE MAIN LOW TO MOVE THROUGH THE AREA TUESDAY EVENING
AND WEDNESDAY MORNING. NAM SOLUTION DISCOUNTED AS ITS MUCH FURTHER
NORTH AND WEST SURFACE LOW TRACK IS AN OUTLIER COMPARED TO OTHER
SOLUTIONS. BOUNDARY LOCATION WILL BE VITAL IN DETERMINING
CONVECTIVE THREATS. CURRENT FORECAST FRONTAL LOCATION WOULD HOLD
DEEP CONVECTION NEAR OR OFF THE COAST UNTIL PASSAGE OF THE SURFACE
LOW TUESDAY EVENING. AFTER THIS EVENINGS CONVECTION...CHARACTER OF
PRECIPITATION WILL BE NUMEROUS SHOWERS AND A FEW THUNDERSTORMS
MONDAY AFTERNOON. LATE MONDAY NIGHT AND TUESDAY WILL HAVE A MORE
WIDESPREAD AREA OF RAIN WITH EMBEDDED THUNDERSTORMS. FLOOD WATCH
WILL BE CONTINUED AT THIS TIME AS WE EXPECT THE CUMULATIVE EFFECT
OF SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO EVENTUALLY
PRODUCE FLOODING PROBLEMS.

&&

.LONG TERM...

HIGH PRESSURE WILL FOLLOW BEHIND THE SYSTEM AS IT CLEARS OUT OF
THE AREA ON WEDNESDAY. TROF OVER THE EASTERN STATES WILL CONTINUE
TO DEEPEN. QUITE A BIT OF SPREAD AS THE MEDIUM RANGE MODELS WORK
TOWARD THE WEEKEND. MODELS HAVE BEEN FLIP-FLOPPING ON THE WESTWARD
EXTENT AND MAGNITUDE OF COLD AIR. HAVE FOLLOWED GFS SOLUTION FOR
THIS PACKAGE...BUT NOTE THAT IF CURRENT ECMWF SOLUTION
VERIFIES...FORECAST TEMPERATURES WILL NEED TO BE LOWERED. NO
PRECIPITATION EXPECTED ONCE THE TUESDAY-WEDNESDAY SYSTEM DEPARTS.

&&

.AVIATION...

CURRENTLY...MOST TERMINALS ARE MVFR...EXCEPT KGPT...WHICH HAS IFR
CEILINGS. CONVECTION MOST LIKELY AT KBTR...KHDC...KMCB...KASD AND
KGPT...OVER THE NEXT 6-8 HOURS WHICH WILL BE COVERED WITH
AMENDMENTS. ALL TERMINALS LIKELY TO HAVE CEILINGS FL010-015 FOR MUCH
OF THE NIGHT...POSSIBLY SLIGHTLY LOWER. VSBYS LIKELY TO REMAIN IN
THE 3-5NM RANGE OUTSIDE OF CONVECTION. NEXT ROUND OF CONVECTION
LATE TOMORROW.

&&

.MARINE...

AS FRONT MOVES INTO THE AREA THIS EVENING...GRADIENT WILL
WEAKEN...AND WINDS SHOULD DROP INTO THE EXERCISE CAUTION RANGE.
LIKELY TO RETURN TO ADVISORY LEVEL CONDITIONS AFTER THE PASSAGE OF
THE LOW TUESDAY NIGHT OR WEDNESDAY FOR 12-24 HOURS. ANOTHER BOUT
OF ADVISORY LEVEL CONDITIONS LIKELY AROUND FRIDAY AS COLD AIR
REACHES THE GULF.

&&

.DECISION SUPPORT...

DSS CODE...ORANGE
DEPLOYED...CITY OF NEW ORLEANS
ACTIVATION...RADAR DESK
ACTIVITIES...SLURRY SUPPORT
             MONITORING THREAT OF SEVERE WEATHER
             MONITORING THREAT OF HEAVY RAIN/FLOODING TODAY-TUE

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  61  50  60 /  80  70  60  90
BTR  62  68  53  69 /  80  70  70  90
ASD  65  67  55  67 /  80  70  70  90
MSY  64  69  57  68 /  80  70  70  90
GPT  64  66  55  65 /  80  70  70  90
PQL  66  69  54  67 /  80  70  70  90

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&

35
Hazardous weather outlook, Feb 10, 4:08 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 PM CST SUN FEB 10 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-111015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
408 PM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A STRONG SOUTHERLY FLOW WILL PRODUCE WINDS OF 20 TO 25 MPH WITH
GUSTS TO 30 MPH THROUGH EARLY EVENING. THE WINDS MAY BECOME
ENHANCED TO STRONGER LEVELS AT STREET LEVEL IN URBAN CENTRAL
BUSINESS DISTRICTS WITH TALL SKYLINES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE NORTH OF THE
INTERSTATE 10-12 CORRIDOR. THE PRIMARY THREATS WILL BE ISOLATED
TORNADOES WHICH COULD BE STRONG...DAMAGING WIND GUSTS OF 50 TO 65
MPH...MARBLE TO QUARTER SIZED HAIL AND LOCALLY HEAVY RAINFALL.

A FLOOD WATCH IS IN EFFECT FOR LOCALLY HEAVY RAINFALL WITH THE
PASSAGE OF A STRONG COLD FRONT AND ASSOCIATED THUNDERSTORMS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE COASTAL WATERS
AND TIDAL LAKES UNTIL 6 PM. SMALL CRAFT SHOULD CONTINUE TO
EXERCISE CAUTION THROUGH THE OVERNIGHT HOURS.

STRONG SOUTHERLY FLOW WILL PRODUCE HIGHER THAN NORMAL TIDES ALONG
COASTAL SECTIONS. THIS MAY CAUSE BRIEF MINOR COASTAL FLOODING OF
LOW LYING AREAS...PARTICULARLY AT HIGH ASTRONOMICAL TIDES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH IS IN EFFECT FOR MONDAY AND TUESDAY FOR PERSISTENT
MODERATE TO OCCASIONALLY HEAVY RAINFALL RESULTING IN POSSIBLE
FLOODING.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS AN
AREA OF LOW PRESSURE AND A COLD FRONT MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR AREAS NORTH OF LAKE
PONTCHARTRAIN. ACTIVATION MAY BE REQUIRED THROUGH TUESDAY FOR THE
ENTIRE OUTLOOK AREA DUE TO A LONG DURATION OF POTENTIALLY
FLOODING RAINS MONDAY AND TUESDAY.

In the hours before

Special weather statement, Feb 10, 1:52 PM CST, 2 hours 45 minutes before
LAZ039-MSZ071-102015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 PM CST SUN FEB 10 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WALTHALL COUNTY...WASHINGTON PARISH...

AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR FRANKLINTON...OR ABOUT 17 MILES
SOUTHWEST OF ANGIE...MOVING NORTHEAST AT 50 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ANGIE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 10, 3:57 PM CST, 40 minutes before
LAZ039-MSZ071-102230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 PM CST SUN FEB 10 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WALTHALL COUNTY...
WASHINGTON PARISH...

AT 352 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FRANKLINTON...OR ABOUT 4
MILES EAST OF MOUNT HERMAN...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TYLERTOWN
AND DEXTER

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR SOUTHERN
MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Feb 10, 4:02 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             GLOSTER                 31.19N 91.02W
02/10/2013  E1.00 INCH       AMITE              MS   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL RELAYED BY GLOSTER PD.

&&

FR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:45 AM CSTSmall Craft AdvisoryLIX14 hr
Feb 10, 4:02 AM CSTFlood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more62 hr
Feb 10, 8:03 AM CSTRiver Flood WarningLIXSaint Tammany, Washington28 days
Feb 10, 8:03 AM CSTRiver Flood WarningLIXSaint Tammany43 days
Feb 10, 1:10 PM CSTRiver Flood WarningLIXSt. Mary6 days
Feb 10, 1:22 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana38 min
Feb 10, 1:37 PM CSTTornado WarningLIXWest Feliciana38 min
Feb 10, 2:22 PM CSTTornado WarningLIXWashington8 min
Feb 10, 2:30 PM CSTTornado WarningLIXSaint Tammany, Tangipahoa, Washington30 min
Feb 10, 2:46 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana44 min
Feb 10, 2:59 PM CSTTornado WarningLIXWashington46 min
Feb 10, 9:13 AM CSTRiver Flood WarningLIXPearl River3 days
Feb 10, 2:05 PM CSTTornado WarningLIXAmite25 min
Feb 10, 2:27 PM CSTTornado WarningLIXAmite, Pike33 min
Feb 10, 2:56 PM CSTTornado WarningLIXPike19 min
Feb 10, 3:27 PM CSTTornado WarningLIXAmite, Wilkinson33 min
Feb 10, 3:44 PM CSTTornado WarningLIXAmite, Pike31 min
Feb 10, 3:59 PM CSTTornado WarningLIXWalthall31 min
Feb 10, 4:10 PM CSTTornado WarningLIXAmite, Pike50 min

Nearby

Tornado Warnings in Louisiana, 2013Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.